Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 23, 2006, 3:39 AM EDT for Menifee County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 3:39 AM EDT (07:39 UTC)
- Expired
- Sep 23, 2006, 6:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Menifee County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:21 AM EDT | FLASH FLOOD | 5 W Frenchburg, KY | HIGHWAY 460 WEST CLOSED FOR FLASH FLOOD. ALSO ROUTE 36 HAD WATER OVER ROAD WITH WATER CLOSE TO HOMES BUT NOT FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 230740
FFWJKL
KYC165-231030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
339 AM EDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF FRENCHBURG
* UNTIL 630 AM EDT
* AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUDITH...
SCRANTON...ROTHWELL...RATLITT...MEANS...KOREA...DAN...CORNWELL...
CLAY LICK...CEDAR GROVES...BIG WOODS AND ARTVILLE
THUNDERSTORMS PRODUCING TORRENTIAL RAIN HAVE BEEN MOVING THROUGH THE
AREA WITH ESTIMATES OF BETWEEN ONE AND TWO INCHES HAVEN FALLEN
ACROSS NORTHERN PORTIONS OF MENIFEE COUNTY. ADDITIONAL THUNDERSTORM
ACTIVITY IS EXPECTED AND WILL ALLOW FOR SIGNIFICANT RAINFALL AMOUNTS
ACROSS THE ENTIRE COUNTY THROUGH THE PREDAWN HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3805 8347 3796 8345 3788 8351 3787 8350
3782 8358 3783 8367 3788 8370 3791 8376
3799 8378 3802 8368 3801 8358 3806 8357
3806 8353
$$
RAY2 follow-up statements
000
WGUS73 KJKL 230945
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
545 AM EDT SAT SEP 23 2006
KYC165-231030-
MENIFEE KY-
545 AM EDT SAT SEP 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
MENIFEE COUNTY...
AT 508 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
THUNDERSTORMS HAD PRODUCED FLASH FLOODING OVER THE WARNED AREA.
ALSO...RADAR INDICATES THAT LIGHT TO MODERATE RAIN CONTINUES TO FALL
ACROSS THE AREA...AND ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCRANTON...
ROTHWELL...RATLITT...DAN...CORNWELL...CLAY LICK...CEDAR GROVES...BIG
WOODS AND FRENCHBURG
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3805 8347 3796 8345 3788 8351 3787 8350
3782 8358 3783 8367 3788 8370 3791 8376
3799 8378 3802 8368 3801 8358 3806 8357
3806 8353
$$
RAY000
WGUS73 KJKL 231028
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 AM EDT SAT SEP 23 2006
KYC165-231030-
MENIFEE KY-
628 AM EDT SAT SEP 23 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM EDT FOR MENIFEE
COUNTY...
AT 615 AM...COUNTY DISPATCH REPORTED THAT THERE WAS STILL SOME HIGH
WATER ON HIGHWAY 460 WEST OF FRENCHBURG...BUT THAT THE WATER WAS
RECEDING AND TRAFFIC WAS BEGINNING TO PASS. NO OTHER FLOODING
PROBLEMS HAVE BEEN REPORTED. LIGHT...TO OCCASIONAL MODERATE RAIN
WILL CONTINUE TO FALL BUT IT IS NOT EXPECTED TO LEAD TO ANY
ADDITIONAL FLOODING PROBLEMS. THEREFORE...THE FLOOD WARNING IS BEING
ALLOWED TO EXPIRE.
LAT...LON 3805 8347 3796 8345 3788 8351 3787 8350
3782 8358 3783 8367 3788 8370 3791 8376
3799 8378 3802 8368 3801 8358 3806 8357
3806 8353
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 11:59 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 22, 11:59 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1159 PM EDT FRI SEP 22 2006 .DISCUSSION... CLUSTER OF THUNDERSTORMS MOVING EAST ACROSS CENTRAL KY IN WARM AND MOIST AIRMASS IS EXPECTED TO MOVE ACROSS THE CWA OVERNIGHT. VERY HEAVY RAIN AND FLASH FLOODING HAVE BEEN REPORTED IN THOSE AREAS. OPTED TO HOIST A FLASH FLOOD WATCH UNTIL 8 AM SAT MORNING FOR AREAS MAINLY ALONG AND NORTH OF THE MTN PARKWAY. THOSE AREAS ALREADY HAVE RECEIVED BETWEEN ONE AND 1.75 INCHES OF RAIN EARLIER TODAY. RAISED POPS IN ADVANCE OF THIS SYSTEM. OTHERWISE...ONLY MINOR CHANGES WERE MADE TO THE GRIDS AND ZFP. && .PREV DISCUSSION... 525 PM EDT FRI SEP 22 2006 19Z SFC ANALYSIS SHOWS A DEEP AND VERY LARGE AREA OF LOW PRESSURE SPINNING OVER THE UPPER MIDWEST CENTERED NEAR FSD. THIS SYSTEM/S WARM FRONT IS WORKING THROUGH EAST KENTUCKY THIS AFTERNOON WITH THE LAST OF A LARGE AREA OF OVER RUNNING SHOWERS EXITING THE AREA TO THE NORTHEAST. BEFORE THESE SHOWERS...AND EMBEDDED THUNDERSTORMS...MOVED ON THEY LEFT BEHIND A LARGE SWATH OF ONE INCH PLUS RAINS NORTH AND WEST OF JKL. IN ADDITION...THE RAIN AND CLOUDS NORTH OF THE FRONT KEPT TEMPERATURES FOR MUCH OF THE DAY IN THE 50S. MEANWHILE...TO THE SOUTH...AND RAPIDLY MOVING NORTH...THE WARM SECTOR IS PUMPING UP TEMPERATURES INTO THE LOW AND MID 70S...ALSO THANKS TO BREAKS IN THE OVERCAST AND BREEZY SOUTH WINDS. ON MOSAIC RADAR...ADDITIONAL STORMS ARE CROSSING CENTRAL KENTUCKY AND WILL LIKELY ROLL INTO THIS PART OF THE STATE TOWARDS SUNSET. THE MAIN SHORT RANGE MODELS CONTINUE TO HAVE LARGE DIFFERENCES WITH RESPECT TO THE UPPER PATTERN...EVEN IN THE SHORT TERM. THE NAM AND ITS MUCH SLOWER AND DEEPER SOLUTION SEEMS TO BE THE ONE OUT OF STEP WITH THE OTHER MODELS AND THE ENSEMBLES. EVEN THE GFS MAY BE SLIGHTLY TOO SLOW COMPARED TO THE OTHERS. AS A RESULT...HAVE GONE ALMOST EXCLUSIVELY WITH THE GFS SOLUTION. ALTHOUGH...THIS DOES ADD TO THE FORECAST CHALLENGE AS SEVERAL FEEDBACK VORTS ARE NOTED THROUGH THE CRITICAL PART OF THE FORECAST. THIS IS ESPECIALLY TRUE WHEN IT COMES TO TRYING TO TIME THE INDIVIDUAL CONVECTIVE BANDS EXPECTED TO DEVELOP OVER THE NEXT 24 TO 36 HOURS THAT WE ARE IN THE WARM SECTOR. ANYWAYS... DISCOUNTING THE NAM...THE GFS TAKES THE DEEP CLOSED LOW AND OPENS IT UP QUICKLY...SENDING IT INTO THE GREAT LAKES SATURDAY NIGHT. FOLLOWING THIS...THE LOW BECOMES AN OPEN WAVE TROUGH THAT MOVES INTO SOUTHERN QUEBEC DURING THE DAY SUNDAY. ADDITIONAL ENERGY POURING INTO THE WESTERN END OF THE TROUGH WILL KEEP IT LARGE AND DOMINANT THROUGH ALL BUT THE WEST COAST AND FAR SOUTHERN PARTS OF THE NATION. THIS BAND OF ENERGY/TROUGH AXIS THEN PASSES THROUGH KENTUCKY EARLY MONDAY ..NEARLY 24 HOURS BEHIND THE SFC TROUGH. AFTER A BRIEF FLATTENING OF THE FLOW THROUGH THE OHIO VALLEY DURING THE FIRST PART OF THE WORK WEEK...ANOTHER STRONG TROUGH IS PROGGED TO SPREAD SOUTH INTO THE PLAINS AND AMPLIFY. THIS FEATURE IS TIMED TO REACH KENTUCKY DURING THE DAY THURSDAY AND PASS BY THAT NIGHT. OF COURSE...TIMING ISSUES BECOME LARGER THE FURTHER OUT WE FORECAST...ESPECIALLY IN THIS DYNAMIC UPPER LEVEL FLOW PATTERN. SENSIBLE WEATHER WILL FEATURE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CROSSING EAST KENTUCKY WHILE WE REMAIN IN THE WARM SECTOR. THE FIRST OF THESE WILL PASS THROUGH IN THE NEXT FEW HOURS. THE NORTHWEST PORTION OF THE CWA WILL BE MOST UNDER THE THREAT FROM THESE PERIODIC THUNDERSTORMS WHILE CHANCES ARE MUCH LESS IN THE SOUTHEAST. DEPENDING ON HOW AND WHERE THE BANDS SET UP FLASH FLOODING WILL CERTAINLY BE A POSSIBILITY...AND WITH TODAY/S RAIN LOCATIONS NORTH AND WEST OF JKL ARE MOST PRIMED. HAVE HIT THIS HARD IN THE HWO ALONG WITH THE SEVERE THREAT...BUT DEPENDING ON THESE INITIAL BANDS A FLASH FLOOD WATCH COULD BE NEEDED. AS FOR SEVERE WEATHER...MANY FACTORS ARE COMING TOGETHER FOR A DECENT POTENTIAL SATURDAY...THE PRIMARY ONE BEING A VERY FAVORABLE WIND FIELD THAT WOULD HELP DISCREET CELLS ORGANIZE AND PERHAPS EVOLVE INTO MORE LINEAR BANDS LATER IN THE DAY. THESE THREATS CONTINUE SATURDAY NIGHT AND EARLY SUNDAY WITH THE FRONT AND ANY SQUALL LINE THAT CAN DEVELOP AHEAD OF IT. AFTER A SOLID BAND OF SHOWERS AND THUNDERSTORMS CROSS THE CWA SUNDAY...DRIER AND COOLER AIR RUSHES INTO THE STATE ON WEST TO NORTHWEST WINDS. A SHOWER MAY LINGER SUNDAY NIGHT...ESPECIALLY NORTH OF JKL AS THE UPPER TROUGH APPROACHES AND WRAP AROUND MOISTURE PASS BY. QUIETER...AND MODERATING...WEATHER THEN TAKES HOLD THROUGH WEDNESDAY BEFORE ANOTHER FRONT BRINGS A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT INTO THURSDAY. AT THE MOMENT...FRIDAY LOOKS DRY...BUT CONFIDENCE IS LOW WITH TIMING A CHALLENGE IN THIS PATTERN. GIVEN THE MORE FAVORABLE PARENT MODEL SOLUTION...FOLLOWED THE MAV MOS CLOSEST WITH SOME ADJUSTMENTS FOR LOCAL EFFECTS. LIKEWISE...ALSO ENDED UP NEAREST THE MAV POPS THROUGH SATURDAY NIGHT...THOUGH WENT CATEGORICAL IN MOST LOCATIONS AS THE FRONT PASSES THROUGH SATURDAY NIGHT INTO SUNDAY. WITH THE GFE/IFPS GRIDS...USED A VARIATION OF MY STANDARD POPULATION METHOD FOR WINDS AND DEWPOINTS...TAKING THEM FROM THE GFS40 THROUGH 84 HOURS AND THEN NUDGING THEM TOWARD THE INHERITED GRIDS AFTER THAT. BEING THESE WERE GFS BASED...TOOK THE WINDS DOWN FAIRLY SIGNIFICANTLY AT NIGHT AND TO A SMALLER DEGREE DURING THE DAYS. DID KEEP THEM UP IN THE AFTERNOON SATURDAY FOR THE LIKELIHOOD OF STRONGER WINDS MIXING DOWN IN ANY BREAKS IN THE OVERCAST WITH THE PGF SO STRONG. FOR DEWPOINTS...TOOK THEM DOWN A TAD SATURDAY AND MONDAY AFTERNOON. THE REST OF THE FORECAST LOOKED GOOD WITH FRONTAL TIMING ALMOST IDENTICAL TO THE LATEST CONSENSUS. THE MAIN CHALLENGE AND CHANGES REVOLVED AROUND DISCERNING AND TIMING THE BANDS OF CONVECTION OVER THE NEXT 36 HOURS. DID ADD MODERATE AND HEAVY RAIN DESCRIPTORS TO THE WEATHER GRIDS FOR TONIGHT THROUGH SUNDAY...AS PWS FOR MUCH OF THE TIME WILL BE BETWEEN 1.75 AND 2 INCHES. 1046 AM EDT FRI SEP 22 2006 MULTIPLE UPDATES MADE TO THIS MORNINGS FORECAST. LARGE AREA OF PERSISTENT LIGHT TO MODERATE RAIN SHOWERS...WITH EMBEDDED THUNDERSTORMS...CURRENTLY MOVING ACROSS THE FORECAST AREA. NORTHWEST COUNTIES IN PARTICULAR ARE SEEING THE MOST AND LONGEST LASTING RAIN NOW AND WILL CONTINUE TO FOR THE REST OF THE DAY. TEMPERATURES ACROSS THE FA HAVE BEEN RUNNING SEVERAL DEGREES COOLER THAN FORECAST DUE TO THE RAIN. HAVE DECREASED TODAYS HIGH TEMPERATURES SEVERAL DEGREES TO ACCOUNT FOR CURRENT TRENDS. SKY COVER WAS ALSO INCREASED PER LATEST VISIBLE SATELLITE IMAGERY. INCREASED PRECIPITATION CHANCES ACROSS THE BOARD...WITH CATEGORICAL POPS FOR BLUEGRASS COUNTIES...AND A GRADUAL DOWN TREND TO CHANCE CATEGORY FOR THE FAR SOUTHEAST. ALSO MADE ADJUSTMENTS TO THE QPF AND WEATHER GRIDS TO ACCOUNT FOR CHANGES MADE TO SKY COVER AND POP FORECASTS. UPDATE WILL BE OUT SHORTLY. 435 AM EDT FRI SEP 22 2006 SHORT TERM...TODAY THROUGH SUNDAY NIGHT...BOTH MODELS INITIALIZED FAIRLY WELL AND ARE IN GOOD GENERAL AGREEMENT THOUGH THE SHORT TERM. AT 4 AM...A LARGE SURFACE LOW WAS LOCATED OVER EASTERN NEBRASKA WITH A COLD FRONT EXTENDING ACROSS EASTER KANSAS AND OKLAHOMA...THEN CURVING BACK ACROSS CENTRAL TEXAS. A WARM FRONT EXTENDED FROM EASTERN KANSAS TO SOUTHWESTERN TENNESSEE. THIS WARM WILL BE APPROACHING THE FORECAST AREA FROM THE SOUTH AND IS PRODUCING PRECIPITATION WELL TO THE NORTH OF THE FRONT. AS WITH MOST WARM FRONTS...THE MODELS ARE SHOWING SOME ISENTROPIC LIFT WITH THIS SYSTEM. THIS WARM FRONT WILL PRODUCE SOME ISOLATED TO SCATTERED SHOWERS...WITH AN OCCASIONAL RUMBLE OF THUNDER AS IT MOVES THROUGH THE AREA TODAY. THE COLD FRONT AND LOW ARE REALLY QUITE IMPRESSIVE ON BOTH THE ANALYSIS AND PROGS. THE MODELS ARE MOVING THIS FRONT SLOWLY TOWARD THE AREA. TOMORROW...THE FORECAST AREA WILL BE IN THE WARM SECTOR WITH THE COLD FRONT STILL TO THE WEST OF THE AREA. THIS WARM SECTOR WILL BE VERY UNSTABLE AND IS CERTAINLY CAPABLE OF PRODUCING ONE OR TWO SEVERE THUNDERSTORMS OVER THE FAR WESTERN PART OF THE FORECAST AREA. THE FRONT WILL BE MOVING ACROSS THE AREA ON SUNDAY AFTERNOON. THE ENTIRE AREA SHOULD RECEIVE BETWEEN ONE QUARTER TO ONE HALF INCH OF PRECIPITATION FROM THIS SYSTEM. SOME ISOLATED AREAS MAY GET UP TO ONE INCH OF RAIN. BY MONDAY MORNING...ALL OF THE SHOWERS BEHIND THE FRONT SHOULD BE OVER. FOR TEMPERATURES...GENERALLY WENT WITH A BLEND OF THE MAV AND MOS MET OUTPUTS AS THE MODELS SEEM TO HAVE A GOOD HANDLE ON THIS NEXT SYSTEM. LONG TERM...MONDAY THROUGH THURSDAY...MONDAY WILL BE QUITE SEASONABLE AS THE UPPER AIR PATTERN WILL BE TRANSITIONING TO A MORE ZONAL FLOW PATTERN. THIS ZONAL PATTERN WILL RESULT IS A DRY SEASONABLE WEATHER THROUGH WEDNESDAY NIGHT. BY THURSDAY...AN UPPER TROUGH WILL BE DIGGING IN AND WILL EXTEND FROM THE GREAT LAKES TO OKLAHOMA. AS SUCH...IT WILL GENERATE A SURFACE FRONT WHICH WILL BE MOVING ACROSS THE AREA ON THURSDAY BRINGING WITH IT SOME SHOWERS. THE TIMING OF THIS FRONT IS A BIT SUSPECT AND HAS HAD SOME RUN TO RUN INCONSISTENCIES...SO MY CONFIDENCE LEVEL IN THE TIMING IS A BIT SUSPECT. 833 PM EDT THU SEP 21 2006 MAINLY CIRRUS DRIFTING OVERHEAD AND NOT ENOUGH TO HAMPER RADIATIONAL COOLING SO FAR...PARTICULARLY THE VALLEY LOCATIONS OF THE EASTERN COUNTIES. TEMPS THERE ARE ALREADY RUNNING NEAR FORECAST LOWS (LOWER TO MID 50S). TEMPS SHOULD DROP WELL UNTIL AROUND 6Z...WHEN MID CLOUDS WILL BEGIN TO MOVE IN. THIS WILL ALLOW FOR TEMPS TO BE A LITTLE COOLER THAN THE PREVIOUS FORECAST. UPDATED TO INSERT A RIDGE/VALLEY TEMP SPLIT OVER THE SE 2/3 OF THE CWA AND ALLOWED FOR TEMPS THERE TO REACH THE UPPER 40S TO AROUND 50. RIDGE LOCATIONS WERE RUNNING SLIGHTLY COOLER THAN FORECAST...BUT OPTED TO ONLY LOWER ABOUT 1 OR 2 DEGREES AS SOUTHERLY FLOW PROJECTED TO DEVELOP SHOULD ALLOW FOR ONLY AN ADDITIONAL 3 TO 5 DEGREE DROP. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT SATURDAY FOR KYZ044-KYZ050- KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ104-KYZ106-KYZ107-KYZ108- KYZ109-KYZ111-KYZ112. && JP
Hazardous weather outlook, Sep 22, 9:49 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 949 PM EDT FRI SEP 22 2006 KYZ044-050>052-058>060-068-069-079-080-083>085-231100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 949 PM EDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE THE PRIMARY THREATS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. AREAS THAT EXPERIENCE PERSISTENT THUNDERSTORMS WILL RECEIVE HEAVY RAIN AND WITH THE GROUND ALREADY SATURATED FROM RECENT RAINFALL...LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON AND INTO SATURDAY EVENING AHEAD OF A UNSEASONABLY STRONG COLD FRONT. WHILE DAMAGING WINDS WILL BE THE GREATEST THREAT...LARGE HAIL AND A TORNADO CANNOT BE RULED OUT. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS A BAND OF SLOW MOVING THUNDERSTORMS ARE EXPECTED TO CROSS EAST KENTUCKY FROM SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED FOR POSSIBLE SEVERE WEATHER LATER TONIGHT AND ON SATURDAY AND FOR HEAVY RAIN SATURDAY NIGHT INTO SUNDAY MORNING. KYZ086>088-104-106>120-231100- KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 949 PM EDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THESE STORMS WILL HAVE BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON AND INTO SATURDAY EVENING AHEAD OF A UNSEASONABLY STRONG COLD FRONT...ESPECIALLY WEST OF A SANDY HOOK TO MANCHESTER TO MIDDLESBORO LINE. WHILE DAMAGING WINDS WILL BE THE GREATEST THREAT...LARGE HAIL AND A TORNADO CANNOT BE RULED OUT. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS A BAND OF SLOW MOVING THUNDERSTORMS ARE EXPECTED TO CROSS EAST KENTUCKY FROM SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED FOR POSSIBLE SEVERE WEATHER SATURDAY AFTERNOON AND EVENING AND FOR HEAVY RAIN SATURDAY NIGHT INTO SUNDAY MORNING. JP
In the hours before
Special weather statement, Sep 23, 12:21 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1221 AM EDT SAT SEP 23 2006 KYZ050-058-059-230500- MONTGOMERY-POWELL-ESTILL- 1221 AM EDT SAT SEP 23 2006 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT MONTGOMERY AND POWELL AND NORTHERN ESTILL COUNTIES THROUGH 100 AM EDT SATURDAY MORNING... AT 1216 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED JUST TO THE WEST OF THE MONTGOMERY...POWELL...AND ESTILL COUNTY LINES IN EAST CENTRAL KENTUCKY. THIS CLUSTER WAS LOCATED GENERALLY ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF SIDEVIEW TO 8 MILES SOUTHWEST OF WADES MILL TO 12 MILES WEST OF CLAY CITY TO 14 MILES WEST OF FOX...MOVING EAST AT 35 MPH. THE STORMS WILL BE NEAR SIDEVIEW AROUND 1225 AM EDT...MOUNT STERLING AROUND 1230 AM EDT...CLAY CITY AROUND 1235 AM EDT...WISEMAN CROSSING STATION AROUND 1240 AM EDT...AND WILLOW TREE AROUND 1245 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAY
Special weather statement, Sep 23, 12:48 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1248 AM EDT SAT SEP 23 2006 KYZ060-230515- MENIFEE- 1248 AM EDT SAT SEP 23 2006 ...A STRONG THUNDERSTORM TO AFFECT MENIFEE COUNTY THROUGH 115 AM EDT SATURDAY MORNING... AT 1248 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORNWELL... MOVING EAST AT 50 MPH. THIS STORM WILL BE NEAR FRENCHBURG AND DENNISTON AROUND 1255 AM EDT...KOREA AROUND 100 AM EDT. RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Sep 23, 2:02 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 202 AM EDT SAT SEP 23 2006 KYZ044-050>052-230645- FLEMING-ROWAN-BATH-MONTGOMERY- 202 AM EDT SAT SEP 23 2006 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN FLEMING AND ROWAN AND BATH AND NORTHERN MONTGOMERY COUNTIES THROUGH 245 AM EDT SATURDAY MORNING... AT 202 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM TILTON TO FLAT CREEK TO WADES MILL...MOVING EAST AT 50 MPH. THE STORMS WILL BE NEAR WALLINGFORD AROUND 210 AM EDT...RINGOS MILLS AROUND 215 AM EDT...YOUNG SPRINGS AROUND 220 AM EDT...WALTZ AROUND 225 AM EDT...COGSWELL AROUND 230 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING FOR SOUTH CENTRAL KENTUCKY.
Special weather statement, Sep 23, 2:02 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 202 AM EDT SAT SEP 23 2006 KYZ044-050>052-230645- FLEMING-ROWAN-BATH-MONTGOMERY- 202 AM EDT SAT SEP 23 2006 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN FLEMING AND ROWAN AND BATH AND NORTHERN MONTGOMERY COUNTIES THROUGH 245 AM EDT SATURDAY MORNING... AT 202 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM TILTON TO FLAT CREEK TO WADES MILL...MOVING EAST AT 50 MPH. THE STORMS WILL BE NEAR WALLINGFORD AROUND 210 AM EDT...RINGOS MILLS AROUND 215 AM EDT...YOUNG SPRINGS AROUND 220 AM EDT...WALTZ AROUND 225 AM EDT...COGSWELL AROUND 230 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 11:32 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 31 hr |
| Sep 23, 2:28 AM EDT | Flash Flood Warning | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| Sep 23, 4:30 AM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Sep 23, 4:37 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 23 min |
| Sep 23, 5:28 AM EDT | Flash Flood Warning | JKL | Bath, Montgomery, Rowan | 3 hr |
| Sep 23, 8:23 AM EDT | Flash Flood Warning | JKL | Laurel | 3 hr |
| Sep 23, 11:10 AM EDT | Flash Flood Warning | JKL | Knox | 4 hr |
| Sep 23, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 27 min |
| Sep 23, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 40 min |
| Sep 23, 5:02 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 13 min |
| Sep 23, 5:21 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 39 min |
| Sep 23, 5:30 PM EDT | Flash Flood Warning | JKL | Estill, Powell | 3 hr |
| Sep 23, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Owsley | 47 min |
| Sep 23, 6:07 PM EDT | Tornado Warning | JKL | Laurel | 23 min |
| Sep 23, 6:09 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 51 min |
| Sep 23, 6:18 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Whitley | 27 min |
| Sep 23, 6:32 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 28 min |
| Sep 23, 6:36 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 24 min |
| Sep 23, 6:44 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 31 min |
| Sep 23, 6:48 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 27 min |
| Sep 23, 6:51 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.